Having severe lower back pain and sciatic nerve pinch since over two weeks now. Pain is excruciating all over my lower back and right leg. Have been using Vicodin, Norco and Methadone until just today one of the emergency doctors gave an injection of a steroid called Medrol and prescribed Medrol Dosepack along with Methadone for now, whilst recommending further diagnosis and analysis. Also suggested accupuncture??? The injection seems to have considerably calm me down leaving "slight" ache. Any take or opinions on this? Thanks.
30 Jun 2011
Medrol is a steroid medication used for extreme inflammation. If your back has responded to this, it means you have a great deal of inflammation causing your pain. Steroids can not and should not be used on a long term basis so you might want to look into a non steroidal anti-inflammatory drug to help with inflammation on the long term basis to help reduce your pain. Something like Celebrex may help if your other health issues allow you to be able to take Celebrex. Talk to your primary care doctor about what the best NSAID would be for you.
2 Jul 2011
medrol is for inflammaton, it will help with the sciatica pain, which is an inflammed sciatic nerve, have you tried going to the gym, and sitting in the hottub, iI had sciatica so bad I couldn't even walk, the hottub was the only thing that soothed it, it cleared it up in about a week.
- Medrol Information for Consumers
- Medrol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Medrol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
The severe sciatic pain is worse that the bone on bone on my knees. I won't have medicare until November 2011. Any suggestions on the best pain ...
2 answers • 3 Feb 2011
I have neck and back pain and had operation to fuse L4-L5 vertabrate and sciatic pain. they gave me magnesion oxide. Is it ever use just for pain for ...
3 answers • 3 Feb 2011
For the last few years I have dealt with sciatic nerve pain and have done well with occasional steroid injections but have also needed prescription ...
1 answer • 18 Sep 2011
... urinating more when on robaxin. Does this medication have any negative affects on the prostate? I am also having severe pain in the groin area. ...
1 answer • 3 May 2012
Is it usual to have numbness in feet etc, when taking Gabapentin? I am waiting for specialist to get
... back with the answer! My Siatic Nerve is playing up, and it is the worst pain ever. Believe me, I know pain. I have FMS. And everything else that ...
3 answers • 24 Mar 2014